Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Apr 1, 2024, 7:51 AM MDT for Chaves County, New Mexico. It took effect at Apr 1, 2024, 11:00 AM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2024, 7:51 AM MDT (13:51 UTC)
- In effect from
- Apr 1, 2024, 11:00 AM MDT
- Expired
- Apr 1, 2024, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 5:31 PM MDT | NON-TSTM WND GST 61 | 3 W Midway, NM | ASOS station KROW Roswell Air Center. |
| Apr 1, 5:49 PM MDT | DUST STORM | 6 Ese Roswell Correctio, NM | Dust storm producing a brown out at MM88 along U.S. Highway 285 west of Hagerman. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
865 WWUS75 KABQ 011351 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 751 AM MDT Mon Apr 1 2024 NMZ238-240-020200- /O.UPG.KABQ.WI.Y.0019.240401T1700Z-240402T0200Z/ /O.NEW.KABQ.HW.W.0013.240401T1700Z-240402T0200Z/ Chaves County Plains-Southwest Chaves County- 751 AM MDT Mon Apr 1 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chaves County Plains and Southwest Chaves County. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility. Areas near construction sites and recently plowed fields will be especially susceptible to blowing dust and very low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 11
1 follow-up statement
490 WWUS75 KABQ 020148 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 748 PM MDT Mon Apr 1 2024 NMZ238-240-020300- /O.EXP.KABQ.HW.W.0013.000000T0000Z-240402T0200Z/ Chaves County Plains-Southwest Chaves County- 748 PM MDT Mon Apr 1 2024 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 1, 5:54 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 1, 5:54 AM MDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 554 AM MDT Mon Apr 1 2024 ...New AVIATION... .SYNOPSIS... Issued at 250 AM MDT Mon Apr 1 2024 April begins on a cooler and wetter note for northern, western, and central areas behind a strong front with dry and windy conditions across east central and southeast New Mexico. Accumulating snow will be limited to the western and northern mountains and Raton Pass area. Showers will taper off Monday night for most lingering longest across northeast NM. Some showers still be possible across central and southwest areas during the day Tuesday. Warmer and dry conditions return Wednesday and Thursday. Strong winds ramp up Friday ahead of the next storm system with critical fire weather conditions across the Rio Grande Valley and eastern plains. A sharp cooldown arrives, especially across western and central areas, Saturday with some snow showers across north central and western areas and dry and very windy conditions across the middle Rio Grande Valley and eastern New Mexico. && .SHORT TERM... (Today through Tuesday) Issued at 250 AM MDT Mon Apr 1 2024 Upper level disturbance responsible for the previous days' unsettled weather is becoming increasingly disorganized as it migrates inland. Evidence of the original closed low circulation tracking across the northern Baja is still evident on visible satellite, while a second center moves across the Great Basin. A two-tiered frontal assault will commence today as the Pacific portion charges eastward beyond the central mts, while a backdoor front descends into the eastern plains this evening into tonight. At the base of the system, a stout jet max will cruise across portions of the southeastern plains today, bringing strong southwesterly and westerly wind gusts in the afternoon. With ample mixing heights and clearing across Chaves Co, wind speeds will likely reach advisory criteria with some uncertainty that they may also have enough gumption to reach warning criteria. Given guidance continues to point to the lesser speeds, did opt to add a Wind Advisory for the Chaves Co plains for the afternoon. Should the stronger winds track further northward, an upgrade may be required in the morning update. As the system treks eastward, rain and snow showers will expand in coverage and intensity. Precipitation will fill in across the middle and lower RGV this morning and may bring a brief bout of snowfall to the ABQ metro in and around the morning commute. Potential for thunder will exist in the afternoon as instability increases, particularly across the western and northern high terrain. Temperatures will be dramatically cooler today than yesterday, with most locales seeing reduction in afternoon highs of around 15F to 20F. The low reorganizes over northeastern NM Monday evening amongst ample moisture, providing invigorated forcing to shower activity. As winds across the eastern plains shift northerly during this timeframe, an area of enhanced sfc convergence will lead to robust snowfall across the Sangre de Cristo Mts and the Johnson/Bartlett Mesas (including Raton Pass). Did maintain the previously issued winter weather highlights with no changes. The low ejects into the Great Plains Monday night, with precipitation tracking with the frontal boundary down the eastern plains. Lingering showers will favor the high terrain on Tuesday but elsewhere will see drying conditions amongst well below normal temperatures. && .LONG TERM... (Tuesday night through Sunday) Issued at 250 AM MDT Mon Apr 1 2024 Any shower activity across central and southwestern areas from an positively tiled trailing trough dissipates around sunset due to the loss of daytime heating with clear skies overnight. The trough feature becomes a weekly defined low over northern Mexico near the Big Bend Wednesday. However, upper level riding over the Great Basin and intermountain West will be the more prominent feature resulting in clear skies, warmer temperatures by around 10 to 15 degrees compared to Tuesday, and light winds. The warmup continues Thursday with temperatures slightly above normal for early April as the ridge axis moves east into the High Plains in response to the next Pacific upper low moving into the Pacific coast. Light southerly breezes are expected areawide due to weak surface lee troughing across the high plains. South winds really strengthen areawide on Friday as the upper level ridge continues exiting east over the Great Plains as the aforementioned deep upper level low moves over the Great Basin. Guidance is already indicating close to or achieving Wind Advisory criteria for western NM and the northeast and far northeast highlands due to deep mixing tapping into 45 to 55 kt winds at 500- 700 mb. These winds could increase as we get closer if trends continues. The middle RGV including Albuquerque and Socorro could see Wind Advisory criteria due to the south winds funneling up the valley. Critical fire weather looks to occur across the middle RGV and eastern NM due to winds and relative humidity values below 15% (see more details in fire weather discussion). Temperatures cool a little across western NM due to lower upper level heights. The Pacific front and precipitation associated with the eastward moving upper low looks to enter western and north central NM Friday night into Saturday morning as the base of the upper low centered across the Idaho Nevada and Utah borders slides through the state. A sharp cooldown will follow this front, especially across western and parts of central NM. 700 mb temperatures nosedive from 3 to 5 deg C ahead of the front to -6 to -10 deg C behind it. This means that any precipitation across north central and western NM will quickly transition to snow come Saturday morning. High temperatures on Saturday across western and central NM based on this package will be 15 to 20 degrees colder compared to Friday. Areas along and east of the central mountain chain look to be dryslotted behind the Pacific front Saturday due to the downslope west flow. West winds behind the Pacific front will be very strong due to 50 to 70 kt 500-700 mb winds at the base of the low and a developing 993 mb lee surface low over southeast Colorado. A widespread area of Wind Advisory criteria winds is already depicted across the central mountain chain and eastern NM. High wind gusts are not out of the question Saturday afternoon. With this, areas of blowing dust could be possible along with critical fire weather conditions due to the winds combining with the below normal soil moisture. West winds should slowly taper off after sunset. High temperatures moderate a couple of degree on Sunday under mostly sunny skies as the low exits into the central Great Plains and shortwave ridging moves overhead. Winds will still be breezy to locally winds along and east of the central mountain chain due to brisk upper level northwest flow. The break is brief however as another upper low dives southeast into the desert southwest early next week. && .AVIATION... (12Z TAFS) Issued at 543 AM MDT Mon Apr 1 2024 Unsettled weather will create MVFR/IFR cigs/vsbys throughout the TAF period as the fropa continues across nrn and centrl NM. Shwrs are currently pushing into the central valleys with reductions to cigs/vsbys in and around KABQ and KAEG are expected to persist through the morning hours. RA may transition over to SN with ceilings lowering below alternate criteria at KABQ thru 01/16Z. The fropa will advance ewd to ern NM during the aftn with a resulting wly wind shift. Gusty winds may create areas of BLDU across the sern plains, especially in and around KROW aft 01/20Z. A backdoor front will dive down the ern plains in the late aftn through the overnight allowing for coverage of shwrs and nly winds to expand across nern NM and the east centrl plains, including KLVS and KTCC, through the end of the TAF period. && .FIRE WEATHER... Issued at 250 AM MDT Mon Apr 1 2024 Unsettled weather will continue to limit critical fire weather conditions through Tuesday. Minimum relative humidity will see a generous uptick today, with most areas see improvement of 20 to 40 percent. Winds will continue to be breezy to locally windy across portions of central New Mexico, relaxing significantly across northern New Mexico. A warming and drying trend will take hold Wednesday and Thursday, with widespread elevated fire weather conditions possible Thursday as minimum RH falls into the teens and low double digits. The potential for widespread critical fire weather conditions returns Friday as another upper level disturbance makes its approach. Strong south winds will dominate in the afternoon amongst humidity in the low double digits most areas. Unfavorable conditions will persist on Saturday with winds turning more westerly and continued low humidity in the teens. The strongest winds are anticipated to favor western zones on Friday, while Saturday will see the strongest winds in eastern New Mexico. Winds will relax on Sunday but even drier conditions are expected across eastern New Mexico and the Rio Grande Valley with single digit relative humidity possible. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 54 30 61 31 / 30 10 0 0 Dulce........................... 48 23 57 23 / 60 30 0 0 Cuba............................ 46 26 54 28 / 70 30 10 0 Gallup.......................... 46 23 56 24 / 70 20 5 0 El Morro........................ 39 26 49 26 / 80 40 10 0 Grants.......................... 45 25 54 25 / 70 20 10 0 Quemado......................... 41 26 49 26 / 70 10 20 0 Magdalena....................... 45 30 50 33 / 90 5 20 5 Datil........................... 41 26 47 27 / 70 10 20 5 Reserve......................... 48 24 55 26 / 60 10 20 0 Glenwood........................ 50 32 59 36 / 70 10 30 5 Chama........................... 43 20 51 23 / 70 50 5 0 Los Alamos...................... 43 31 50 32 / 80 40 20 0 Pecos........................... 47 28 49 28 / 60 50 30 0 Cerro/Questa.................... 44 27 45 29 / 70 80 5 0 Red River....................... 42 18 43 20 / 80 90 10 0 Angel Fire...................... 40 15 42 17 / 70 80 10 0 Taos............................ 47 22 51 22 / 60 70 5 0 Mora............................ 47 24 48 25 / 60 70 10 0 Espanola........................ 50 31 58 29 / 60 50 10 0 Santa Fe........................ 45 30 50 31 / 70 60 20 0 Santa Fe Airport................ 48 30 55 30 / 60 40 20 0 Albuquerque Foothills........... 50 37 57 38 / 80 20 20 0 Albuquerque Heights............. 51 36 58 37 / 80 20 20 0 Albuquerque Valley.............. 54 35 60 35 / 80 10 10 0 Albuquerque West Mesa........... 52 36 59 36 / 70 10 10 0 Belen........................... 55 34 59 32 / 80 10 10 5 Bernalillo...................... 52 36 58 36 / 70 20 10 0 Bosque Farms.................... 54 33 60 33 / 80 10 10 0 Corrales........................ 53 35 59 35 / 70 20 10 0 Los Lunas....................... 54 33 60 33 / 80 10 10 0 Placitas........................ 47 34 54 35 / 70 30 20 0 Rio Rancho...................... 52 36 58 35 / 70 20 10 0 Socorro......................... 57 36 58 37 / 90 5 10 5 Sandia Park/Cedar Crest......... 43 31 49 33 / 80 30 20 0 Tijeras......................... 45 32 52 34 / 80 30 30 5 Edgewood........................ 45 30 51 30 / 80 30 20 0 Moriarty/Estancia............... 48 28 54 25 / 70 30 20 0 Clines Corners.................. 45 27 49 28 / 60 40 20 0 Mountainair..................... 44 29 50 30 / 90 20 20 5 Gran Quivira.................... 46 28 50 30 / 90 20 30 5 Carrizozo....................... 51 33 54 35 / 90 10 30 5 Ruidoso......................... 44 28 46 31 / 90 20 40 5 Capulin......................... 51 25 45 25 / 80 80 5 0 Raton........................... 54 27 51 24 / 70 90 5 0 Springer........................ 55 29 53 24 / 60 80 5 0 Las Vegas....................... 49 27 49 28 / 30 60 10 0 Clayton......................... 61 31 54 32 / 80 90 5 0 Roy............................. 55 31 52 29 / 50 80 10 0 Conchas......................... 62 37 59 32 / 40 70 10 0 Santa Rosa...................... 56 35 56 31 / 40 50 10 0 Tucumcari....................... 64 34 57 31 / 50 60 10 0 Clovis.......................... 67 36 57 33 / 50 20 10 0 Portales........................ 70 35 58 31 / 50 20 10 0 Fort Sumner..................... 62 36 59 31 / 60 30 10 0 Roswell......................... 69 41 64 36 / 30 5 5 0 Picacho......................... 59 35 56 34 / 40 5 10 0 Elk............................. 55 32 53 32 / 50 5 30 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for NMZ206- 208-210-211. Winter Storm Warning until midnight MDT tonight for NMZ213>215. Winter Storm Warning from noon today to 3 AM MDT Tuesday for NMZ227. Wind Advisory from 11 AM this morning to 8 PM MDT this evening for NMZ238-240. && SHORT TERM...12 LONG TERM....71 AVIATION...12
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:41 PM MDT | Dust Storm Advisory | ABQ | Chaves | 2 hr |
| Apr 1, 1:39 PM MDT | Dust Storm Advisory | ABQ | Chaves, Roosevelt | 111 min |
| Apr 1, 5:42 PM MDT | Dust Storm Warning | ABQ | Chaves | 63 min |
Nearby
High Wind Warnings in New Mexico, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.